MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. BARD-PARKER DISPOSABLE SCALPELS SIZE 11, NON-STERILE; SCALPEL BLADE

ASPEN SURGICAL PRODUCTS, INC. BARD-PARKER DISPOSABLE SCALPELS SIZE 11, NON-STERILE; SCALPEL BLADE
Model Number 371631
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not available for evaluation.A picture was provided, but the complaint could not be confirmed based on what was in the picture.The most likely root cause is a manufacturing error, however without a sample to evaluate it cannot be confirmed.User error may also have caused the blade breakage due to excessive force.This should be considered the final report.If any additional relevant information is identified it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "scalpel blade broke off in patient, mount for blade to handle broke.The scalpel broke off in the patient while cutting tissues and had to be removed.".

Brand Name
BARD-PARKER DISPOSABLE SCALPELS SIZE 11, NON-STERILE
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key25174175
Report Number3002750084-2026-00046
Device Sequence Number10181926
Product Code GES
UDI-Device Identifier00840113202478
UDI-Public00840113202478
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number371631
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown